If you are experiencing problems downloading PDF or HTML fulltext, our helpdesk recommend clearing your browser cache and trying again. If you need help in clearing your cache, please click here . Still need help? Email help@ingentaconnect.com

Symptomatic hypocalcaemia and renal impairment associated with bisphosphonate treatment in patients with multiple myeloma

$48.00 plus tax (Refund Policy)

Download / Buy Article:

Abstract:

Abstract

We report three cases of severe hypocalcaemia associated with i.v. bisphosphonate treatment in patients with multiple myeloma. All patients had symptomatic hypocalcaemia, including a tonic-clonic seizure and tachyarrhythmia in one case. Two cases were associated with the development of acute renal failure, whereas the third patient had pre-existing renal impairment. We recommend that bisphosphonates be used with caution in patients with myeloma and renal impairment, that vitamin D deficiency be corrected prior to treatment (to reduce the risk of hypocalcaemia) and that serum calcium and renal function be monitored during treatment. (Intern Med J 2005; 35: 726–728)

Keywords: bisphosphonate; hypocalcaemia; multiple myeloma; pamidronate; zoledronate

Document Type: Research Article

DOI: http://dx.doi.org/10.1111/j.1445-5994.2005.00949.x

Affiliations: 1: Department of Endocrinology and Diabetes, Royal Perth Hospital 2: Endocrinology and Diabetes 3: Haematology, Sir Charles Gairdner Hospital, Perth, Western Australia, Australia

Publication date: December 1, 2005

Related content

Tools

Favourites

Share Content

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more